Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 16, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 13, 2019, 7:59 PM CDT for 11 counties in Tennessee. It took effect at Mar 14, 2019, 1:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 7:59 PM CDT (00:59 UTC)
- In effect from
- Mar 14, 2019, 1:00 AM CDT
- Expired
- Mar 15, 2019, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Morristown, TN
Counties Bledsoe County, TN, Blount County, TN, Campbell County, TN, Cocke County, TN, Greene County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 89 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS74 KMRX 140059 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 859 PM EDT Wed Mar 13 2019 TNZ041-043-072-074-087-140900- /O.NEW.KMRX.WI.Y.0016.190314T0600Z-190315T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 859 PM EDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 2 AM to 8 PM EDT Thursday. * WINDS...South 15 to 25 mph with gusts up to 50 mph. * TIMING...Late tonight through Thursday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
711 WWUS74 KMRX 140814 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 414 AM EDT Thu Mar 14 2019 TNZ012-013-035-081-082-098-142100- /O.EXA.KMRX.WI.Y.0016.000000T0000Z-190315T0000Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 414 AM EDT Thu Mar 14 2019 /314 AM CDT Thu Mar 14 2019/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 8 PM EDT /7 PM CDT/ this evening. * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...Late tonight through Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-072-074-087-142100- /O.CON.KMRX.WI.Y.0016.000000T0000Z-190315T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 414 AM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Late tonight through Thursday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
217 WWUS74 KMRX 141448 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1048 AM EDT Thu Mar 14 2019 ...Gusty winds in the Smoky Mountains and Cumberland Plateau today... TNZ041-043-072-074-087-150000- /O.CON.KMRX.WI.Y.0016.000000T0000Z-190315T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 1048 AM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ012-013-035-081-082-098-150000- /O.CON.KMRX.WI.Y.0016.000000T0000Z-190315T0000Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 1048 AM EDT Thu Mar 14 2019 /948 AM CDT Thu Mar 14 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
466 WWUS74 KMRX 141853 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 253 PM EDT Thu Mar 14 2019 ...Gusty winds in the Smoky Mountains and Cumberland Plateau this evening... TNZ041-043-072-074-087-150300- /O.EXT.KMRX.WI.Y.0016.000000T0000Z-190315T0600Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 253 PM EDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Through early Friday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ012-013-035-081-082-098-150300- /O.EXT.KMRX.WI.Y.0016.000000T0000Z-190315T0300Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 253 PM EDT Thu Mar 14 2019 /153 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * WINDS...South 15 to 25 mph with gusts up to 40 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
454 WWUS74 KMRX 150009 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 809 PM EDT Thu Mar 14 2019 ...Gusty winds in the Smoky Mountains and Cumberland Plateau this evening... TNZ012-013-035-081-082-098-150115- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-190315T0300Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- 809 PM EDT Thu Mar 14 2019 /709 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. $$ TNZ041-043-072-074-087-150600- /O.CON.KMRX.WI.Y.0016.000000T0000Z-190315T0600Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 809 PM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...South 15 to 25 mph with gusts up to 50 mph. * TIMING...Through early Friday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
226 WWUS74 KMRX 150554 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 154 AM EDT Fri Mar 15 2019 TNZ041-043-072-074-087-150700- /O.EXP.KMRX.WI.Y.0016.000000T0000Z-190315T0600Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 154 AM EDT Fri Mar 15 2019 ...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Strong winds across the region continue to weaken as enhanced flow ahead of a cold front passes eastward. Thus, the wind advisory will be allowed to expire on schedule at 2 AM. That said, strong winds could persist at some of the higher elevations for another half hour or so. $$ CDG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:06 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Mar 13, 2:06 PM CDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Morristown TN 306 PM EDT Wed Mar 13 2019 .SHORT TERM...(Tonight through Thursday)... Surface high pressure is now east of us, allowing southerly return flow to start. Deep low pressure in the Plains and its associated cold front will be heading eastward, continuing to increase our low level southerly flow. Winds might be advisory level on the plateau and up through parts of the valley Thursday as southwest winds increase, but looks like glancing blow as fastest low level jet goes to NNE with its core staying west of us. Will hold off issuing advisory for now. Chances of showers will be increasing as well, with chances for storms later on Thursday afternoon for western areas. Best precip chances will be into the next period. Dewpoints slow to recover this afternoon, partly based on the fact that return flow is sluggish to get started in the mid and upper valley. Have trimmed back dewpoints for the remainder of the afternoon, but they should catch up once winds start up again. .LONG TERM...(Thursday night through Wednesday)... Showers and thunderstorms will be knocking on the door of the Eastern Tennessee Valley Thursday night. There will be a few weather items of note as this system continues to move through the area Thursday evening into Friday. Thunderstorms will likely be ongoing across Middle Tennessee and try to move into the Valley Thursday evening/night. CAPE values will be very meager, but the low level jet coming out of the south/southwest along this system will help bring in high 0-6km shear values of 40-50+ knots. Timing of this system is not very good for strong storm development as it tries to come through after the sun has set. But if strong enough storms are able to form further west of the area they could remain together long enough to pose a marginal risk of damaging winds along the Cumberland Plateau and western portions of the Valley. Models are still in some disagreement on when the band of precipitation along and ahead of the front will move through. NAM is the most sluggish with this precip and leaves areas of NE Tennessee/SW Virginia pretty dry into Friday morning. Some hints in the models that the influence of downsloping winds will be stronger than previously forecasted, so have bumped down PoPs a bit in locations that typically see the downsloping influence the strongest. The previously mentioned low level jet will also bring strong winds to the higher elevations Thursday into Thursday night. While the wind direction is not exactly perpendicular to the Southern Appalachian Mountains the strong winds of in the low level jet of 40+ knots will lead to high winds regardless. Will hold off on a high wind watch as the orientation of the winds aren't ideal for a high wind warning, but it's very possible that we may see wind advisory winds in the higher elevations into the foothills Thursday into Thursday night. After this system exits the area on Friday we'll see dry conditions through the rest of the weekend. GFS wants to bring through a ripple of moisture/energy Sunday into Monday across NE Tennessee/SW Virginia. But it's currently an outlier, so will keep low end PoP chances for now, but confidence is low in this for now. Quiet weather will continue through the rest of the forecast with another low/trough expected to move across the Eastern half of the United States during the second half of the work week. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 57 73 56 62 / 20 50 80 40 Knoxville McGhee Tyson Airport, TN 52 75 55 62 / 0 10 80 50 Oak Ridge, TN 53 71 54 62 / 10 40 80 40 Tri Cities Airport, TN 47 73 56 63 / 0 10 80 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && GM/ABM
Hazardous weather outlook, Mar 13, 2:09 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 309 PM EDT Wed Mar 13 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 309 PM EDT Wed Mar 13 2019 /209 PM CDT Wed Mar 13 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will push across the Southern Appalachian Region Thursday night bringing with it widespread rain showers with some embedded thunderstorms. A few storms may be strong to severe, with damaging winds the primary threat. This would be mainly along and near the Cumberland Plateau as well as the southern valley. Localized flooding will also be possible. Additionally, gusty south to southwest winds will be possible across much of the area Thursday and into Thursday night ahead of the front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Thursday or Thursday night.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:21 PM CDT | Special Weather Statement | MRX | Hamilton, Marion | 39 min |
| Mar 14, 5:47 PM CDT | Special Weather Statement | MRX | Meigs, Rhea | 43 min |
| Mar 14, 6:09 PM CDT | Special Weather Statement | MRX | Hamilton | 36 min |
| Mar 14, 6:34 PM CDT | Special Weather Statement | MRX | Bradley | 41 min |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.